Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 4, 2007, 6:53 PM EDT for Campbell County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 6:53 PM EDT (22:53 UTC)
- Expired
- May 4, 2007, 8:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 042255
SVRMRX
TNC013-050000-
/O.NEW.KMRX.SV.W.0022.070504T2253Z-070505T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 PM EDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF LA FOLLETTE...
* UNTIL 800 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF JACKSBORO...OR ABOUT 9 MILES SOUTH OF LA FOLLETTE...AND
MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSBORO BY 705 PM EDT...
LA FOLLETTE BY 720 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3620 8434 3624 8406 3646 8393 3658 8401
3660 8421
$$1 follow-up statement
000
WWUS54 KMRX 042328
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT FRI MAY 4 2007
TNC013-050000-
/O.CON.KMRX.SV.W.0022.000000T0000Z-070505T0000Z/
CAMPBELL TN-
728 PM EDT FRI MAY 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CAMPBELL COUNTY...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LA FOLLETTE...MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF WHITE OAK BY 750 PM EDT...
JELLICO BY 755 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3620 8434 3624 8406 3646 8393 3658 8401
3660 8421
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:55 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 4, 2:55 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT FRI MAY 4 2007 .SHORT TERM (TONIGHT AND SATURDAY)...MAIN ITEM IS ACTIVE SHORT WAVE MOVING ACROSS WEST TN WHICH WILL ARRIVE OVER E TN BY MIDNIGHT AND TRAVEL ACROSS THE AREA SATURDAY, EXITING LATE SATURDAY NIGHT. CURRENTLY, SHOWERS FROM EARLIER HAVE LARGELY EXITED THE NORTHEAST PORTION OF AREA, AND NEW STORMS ARE DEVELOPING IN THE LOW LEVEL THETA E RIDGE OVER THE CENTRAL VALLEY UP AGAINST THE SMOKIES. LIFTED INDICES NOT ALL THAT IMPRESSIVE SO WHILE THE LOW LEVEL THERMODYNAMICS MAY GET THINGS POPPING, BELIEVE THAT MOST STORMS WILL BE BORDERLINE SEVERE AT BEST. MORE A REPEAT OF YESTERDAYS HEAVY RAINERS WITH LIMITED HAIL AND SOME WIND GUSTS. ADJUSTED POPS UP TONIGHT FROM LIKELY IN THE SOUTH TO NEAR CATEGORICAL IN THE NORTHEAST. GIVEN A SLIGHT LOWERING IN THE HOURS AROUND SUNRISE, THEN BACK UP TO MOSTLY CAT SATURDAY. ADJUSTED TEMPS TONIGHT AND SATURDAY TO MATCH A BLEND. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...WILL CONTINUE WITH SOME CHANCE POPS SATURDAY EVENING AS THE LOW PRESSURE SYSTEM MOVES OFF. BY SUNDAY MORNING...A FEW LINGERING SHOWERS ARE POSSIBLE OVER EASTERN MOUNTAINS...OTHERWISE...HIGH PRESSURE WILL DOMINATE AREA WEATHER FOR DRY CONDITIONS THROUGH WEDNESDAY. MODELS HAVING DIFFICULTIES WITH TIMING OF NEXT SYSTEM...FOR NOW WILL BRING LOW POPS IN FOR THURSDAY NIGHT AND CHANCE ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 78 62 81 55 / 60 80 30 10 10 KNOXVILLE AIRPORT, TN 61 73 60 78 51 / 60 90 40 10 10 OAK RIDGE, TN 62 75 60 78 51 / 60 100 40 10 10 TRI CITIES AIRPORT, TN 57 70 55 73 46 / 70 80 40 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB/MJB
Hazardous weather outlook, May 4, 4:03 AM EDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 403 AM EDT FRI MAY 4 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 403 AM EDT FRI MAY 4 2007 /303 AM CDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. LOCATIONS IN THE SOUTHERN TENNESSEE VALLEY HAVE THE BEST CHANCE OF SEEING THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 4, 2:36 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 236 PM EDT FRI MAY 4 2007 TNZ072>074-041915- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 236 PM EDT FRI MAY 4 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GATLINBURG....MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... GATLINBURG BY 255 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:44 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 46 min |
| May 4, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.